Non-Potable Onsite Water Systems Workshop
Wednesday, November 8, 2017
8:30 am - 4:30 pm PT
TreePeople
12601 Mulholland Drive
Los Angeles, CA 90210





Water utilities are seeing an increasing number of requests for  installations of onsite reuse systems in their communities. Onsite reuse can effectively augment water supplies, reduce sewer overflows, and help achieve community resiliency and sustainability goals. Yet concerns persist over the role water utilities can take in these initiatives, considerations for social equality issues, as well as how best to permit and operate these systems.

In Fall 2017, this workshop will engage attendees on the current state and future of onsite non-potable water systems. The workshop will include presentations on the current state and future direction of onsite reuse, highlighting findings from the National Blue Ribbon Commission and others. Topics include: water quality guidelines, regulations, permitting, treatment system and design, economics, operation of onsite systems, and opportunities for centralized water/wastewater utilities.







*First 30 registrants will receive a hard copy of WE&RF Project SIWM10C15 Risk-based Framework for the Development of Public Health Guidance for Decentralized Non-Potable Water Systems


For sponsorship questions, please contact Julie Minton.
For registration questions, please contact Cecilia Aleman.

Partners: Water Research Foundation, US Water Alliance, California Water Environment Association (CWEA), National Water Research Institute (NWRI)
                                 
Note: Preliminary program speakers and sessions are subject to change.

Preliminary Program (PDF)

Preliminary Program


 

8:30 am

Workshop Welcome

 

 

  15 min 
  • Onsite Non-Potable Water Systems (ONWS)
  • State of the Science and Research/Resources Available
  • Today's Program and Logistics
 WE&RF, WRF, US Water Alliance  

 

8:45 am

Session 1: Why Onsite Systems?

 

 

25 min

PANEL: Drivers for ONWS and One Water Goals (20 min)

Paula Kehoe, San Francisco Public Utilities Commission
Amelia Luna, Sherwood Designs
Ed Clerico, Natural Systems Utilities

 

 

15 min

The National Blue Ribbon Commission

Danielle Mayorga, US Water Alliance

 

 

9:25 am

Session 2: Water Quality Criteria, Monitoring, and Treatment for Onsite Systems

 

 

30 min

Developing Guidelines for Performance

Sybil Sharvelle, Colorado State University

 

 

25 min

Ensuring System Performance Targets

Harold Leverenz, University of California, Davis (invited)

 

 

25 min

Operations Considerations for ONWS

Ed Clerico, Natural Systems Utilities

 

 

10:45 am

Coffee Break and Booth Exhibit

 

 

 

11:00 am

PANEL: Public Health Agencies

 

 

 

25 min

Perspectives from Public Health

Jacqueline Taylor, LA County of Public Health (invited)

 

 

11:25 am

Session 3: Regulations and Permitting Strategies

 

 


10 min


Current Regulatory Environment

Jeff Mosher, WE&RF

 

 
25 min 

Crediting Approaches  for Permitting

Brian Pescon and Sarah Triolo, Trussel Technologies

 
 
25 min

Proposed Regulatory Approach

Paula Kehoe, San Francisco Public Utilities

 

12:25 -1:10 pm

Lunch Break and TreePeople Facility Tour


1:10 pm

Workshop Discussion: What regulatory challenges are you facing?

20 min

Open discussion with workshop participants

Danielle Mayorga, US Water Alliance

1:30 pm

Session 4: Impacts and Opportunities for Utilities

10 min

Building an Onsite Reuse Program

Paula Kehoe, San Francisco Public Utilities Commission

25 min

Impacts on Centralized Systems

Michael Simpson, LA SAN

15 min

Building the Business-Case for Onsite Reuse

Danielle Mayorga, US Water Alliance

20 min

Society, Community, and Environmental Benefits/Challenges

Mark Gangi, Gangi Architects

2:30 pm

Coffee Break and Booth Exhibit

 

2:45 pm

Session 4: Impacts and Opportunities for Utilities (continued)

25 min

Project Designs and Case Studies

Amelia Luna, Sherwood Designs

3:10 pm

Session 5: The Future of Onsite Reuse

 

25 min

PANEL: Visionaries in the water sector will discuss how they see decentralized systems in our industry and where we are headed, including perspectives from the green building sector.

Facilitator: Suzanne Sharkey, NWRI
Paula Kehoe, San Francisco Public Utilities
Jackie Taylor, LA Health
Mark Gangi, Gangi Architects
Brian Pescon, Trussel Technologies

 

3:35 pm

Listening Session: What are your unanswered questions? Any research needs?


20 min

Open discussion with workshop participants

Jeff Mosher, WE&RF
Brenley McKenna, WRF


4:00 pm

Closing and Thank Yous

 

Registration Fees
Partner Members and Subscribers (WE&RF, WRF, US Water Alliance, CWEA): $40.00
Public Agency Representatives (Federal, State, County, and Local): $40.00
Student/Faculty discount: $40.00
Other: $100.00

Sponsor Registration Fees

All sponsor benefits include Attendee list; logo on flyer, website, on-screen during breaks, and acknowledgment during opening remarks. Includes passes and lunches.

GOLD Sponsor: $500.00
  • Two passes
  • Flyer or other item in attendee packets

SILVER Sponsor: $300.00
  • One pass



Sponsorship Flyer (PDF)

Thank you to our Sponsors!

Silver Sponsor